Citation from the publications of

de Chadarevian, Jean-Pierre; Legido, Agustin; Miles, Daniel K; Katsetos, Christos D
"Epilepsy, atherosclerosis, myocardial infarction, and carbamazepine"
Journal of child neurology 2003 Feb; 18(2):150-151
Epileptic patients receiving medications such as phenytoin or phenobarbital have been noted to have an exceedingly low incidence of myocardial infarction, but children treated with carbamazepine have shown alteration of their serum lipid profile that could predispose them to atherosclerosis. This report seems to corroborate this point and describes the findings in an 11-year-old boy who died following a major seizure, rhabdomyolysis, and renal failure. The autopsy demonstrated that he had marked coronary atherosclerosis and myocardial infarction. The child had been treated with carbamazepine for more than 10 years

Check for full text:  

# 34497 (MEDL:12693787)


This publication list a product of the NYU Faculty Bibliography.